Urticaria caused by antihistamines - a case report

H1-antihistamines are the most frequently used drugs in allergic diseases.

This case report from Spain describes a patient with urticaria due to ingestion of ebastine and fexofenadine (Allegra). Skin prick tests, patch tests, and basophil activation tests with antihistamines were negative.

However, the oral challenges with the implicated antihistamines and other antihistamines tested were positive, with one exception. The patient tolerated an oral challenge with cetirizine.

The case report describes a patient with urticaria induced by different antihistamines in whom the diagnosis was established by oral challenge. However, the mechanism of sensitization remains unclear.



Oral Antihistamines, click here to enlarge the image.

References:

Urticaria due to antihistamines. Sánchez Morillas L, Rojas Pérez-Ezquerra P, Reaño Martos M, Sanz ML, Laguna Martínez JJ. J Investig Allergol Clin Immunol. 2011;21(1):66-8.

Urticaria due to antihistamines? http://goo.gl/RckVN

Comments from Twitter:

@rlbates: Could it be some of the pill/tablet additives?

No comments:

Post a Comment

Blog Widget by LinkWithin